Alert archive / North Carolina / Tornado Warnings in 2018

Tornado Warning 19, NWS Raleigh, NC

September 16, 2018Scotland County, North Carolina

NWS Raleigh, NC issued this tornado warning at Sep 16, 2018, 6:19 PM EDT for Scotland County, North Carolina. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 16, 2018, 6:19 PM EDT (22:19 UTC)
Expired
Sep 16, 2018, 6:49 PM EDT
In force
30 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

County Scotland County, NC

The radar

The Raleigh/Durham radar (KRAX), 122 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 16, 6:55 AM EDTTornado WatchSPC16 hr
Sep 16, 4:14 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.3 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2018-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 6 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2018-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 238 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
6 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
658 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
238 m²/s²
0-3 km storm-relative helicity
367 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

158 
WFUS52 KRAH 162219
TORRAH
NCC165-162300-
/O.NEW.KRAH.TO.W.0019.180916T2219Z-180916T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Raleigh NC
619 PM EDT SUN SEP 16 2018

The National Weather Service in Raleigh has issued a

* Tornado Warning for...
  Scotland County in central North Carolina...

* Until 700 PM EDT
    
* At 616 PM EDT, a severe thunderstorm capable of producing a tornado
  was located over Raemon, or 11 miles southeast of Laurinburg,
  moving north at 35 mph.

  HAZARD...Tornado. 

  SOURCE...Radar indicated rotation. 

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely. 

* Locations impacted include...
  Laurinburg, Maxton, Wagram, East Laurinburg, Laurel Hill and
  Sandhills Game Land.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3465 7945 3487 7961 3497 7950 3500 7940
      3494 7935 3493 7936 3492 7935 3491 7935
      3485 7934 3482 7936 3477 7933
TIME...MOT...LOC 2216Z 164DEG 30KT 3462 7938 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

MORROW
2 follow-up statements
798 
WWUS52 KRAH 162234
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
634 PM EDT SUN SEP 16 2018

NCC165-162300-
/O.CON.KRAH.TO.W.0019.000000T0000Z-180916T2300Z/
Scotland NC-
634 PM EDT SUN SEP 16 2018

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR EASTERN
SCOTLAND COUNTY...
    
At 634 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Laurinburg, moving north at 35 mph.

HAZARD...Tornado. 

SOURCE...Radar indicated rotation. 

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely. 

Locations impacted include...
Laurinburg, Maxton, Wagram, East Laurinburg and Sandhills Game Land. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!

&&

LAT...LON 3468 7942 3492 7956 3497 7950 3500 7940
      3494 7935 3493 7936 3492 7935 3491 7935
      3485 7934 3482 7936 3477 7933
TIME...MOT...LOC 2234Z 165DEG 32KT 3480 7943 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

MORROW
064 
WWUS52 KRAH 162249
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
649 PM EDT SUN SEP 16 2018

NCC165-162259-
/O.CAN.KRAH.TO.W.0019.000000T0000Z-180916T2300Z/
Scotland NC-
649 PM EDT SUN SEP 16 2018

...THE TORNADO WARNING FOR EASTERN SCOTLAND COUNTY IS CANCELLED...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning has
been cancelled.  However gusty winds and heavy rain are still
possible with this thunderstorm.

A tornado watch remains in effect until 1100 PM EDT for central North
Carolina. A tornado watch also remains in effect until 1100 PM EDT
for central North Carolina.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.

LAT...LON 3468 7942 3492 7956 3497 7950 3500 7940
      3494 7935 3493 7936 3492 7935 3491 7935
      3485 7934 3482 7936 3477 7933
TIME...MOT...LOC 2248Z 164DEG 30KT 3492 7947 

$$

MORROW

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this tornado warning went out at Sep 16, 3:35 PM EDT, 2 hours 44 minutes earlier.

Area forecast discussion, Sep 16, 3:35 PM EDT, 2 hours 44 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
335 PM EDT Sun Sep 16 2018

.SYNOPSIS...
The center of Tropical Depression Florence will move north-
northwest over the Mountains of North Carolina tonight, then
turn north and northeast through Lower Ohio Valley and
northern Mid-Atlantic States Monday and Tuesday. Attendant trailing
surface trough move cross the region on Tuesday. Much drier and warm
weather will arrive as high pressure builds over North Carolina mid
to late week into the weekend.

&&

.NEAR TERM /THIS AFTERNOON THROUGH TONIGHT/...
As of 335 PM Sunday...

Deep SE flow (40-50+ kts at 850 mb) will continue to channel
tropical moisture (2.0 to 2.5 PWATS, per satellite derived Blended
Precip Water) into the area, gradually shift west and northwest into
the western half of central NC.

Florence had finally started to pick up some forward speed, tracking
west-northwest around 10 mph. This will allow the primary heavy rain
band that has been focused across the southern portions of the
forecast to pivot west-northwest across the western half of the
forecast area through tonight. Aided by orographic lift, widespread
heavy rainfall amounts of 4 to 8 inches can be expected. The
flooding threat will continue through the night.

In the NE, showers will be more intermittent and likely to exhibit
some diurnal enhancement/flare at times through late afternoon, as
models show 500 to 1000 J/Kg developing across the eastern zones.
Additional rainfall amounts of 1 to 3 inches is possible, with the
lowest QPF expected across the NE.

Additionally, given the slightly more robust instability and
potential for some temporary breaks in cloud cover, a brief spin up
of a weak meso tornado may be higher than previous days.

Will not make any changes to current flood watch, which was extended
last night through 12z Mon.

Lows tonight 70-75.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
As of 335 PM Sunday...

The coverage and intensity of rainfall over central NC will decrease
Monday morning as the remnants of Florence lift north and away into
the lower Ohio Valley. We will still have the potential for very
heavy rain through the morning as a surface trough moves east
through the region. Showers are expected to become scattered during
the afternoon, with locally heavy rain still expected (more
localized).

Moisture will remain fairly deep over central NC, primarily over
central and E sections where PW will be near 2", lower than recent
values but above the climatological normal. We should see scattered
showers and a few storms Monday afternoon into the evening, with the
best coverage over the NW and north central sections where weak DPVA
is anticipated.

Models depict a surface front and mid level trough shifting east
through the area Tuesday afternoon, when we'll likely see a band of
scattered thunderstorms moving NW to SE (40-50 POP).

POPS will become NIL (finally) after midnight Tuesday as the cold
front moves to the coast.

Highs general in the 80-86 range Monday, then mid to upper 80s
Tuesday. Lows in the lower 70s.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
As of 305 PM Sunday...

Much drier weather is expected Wednesday through Saturday. The next
chance of afternoon thunderstorms has been delayed until Sunday
(mainly in the NW zones). So, a much needed period to dry and clean
up.

High pressure will be over the region Wednesday into Friday and
Saturday, then shift offshore Saturday night. Mostly clear/mostly
sunny weather is expected. By Sunday, a cold front is expected to
approach from the north bringing a chance of showers and
thunderstorms, mainly in the afternoon. Lows in the 60s
will be common through Saturday, with 65-70 Sunday. Highs generally
in the 80s (82-88).

&&

.AVIATION /18Z SUNDAY THROUGH SATURDAY/...
As of 215 PM Sunday...

24 Hour TAF period: Band of heavy rain showers associated with
Tropical Storm Florence will gradually pivot west-northwest through
tonight. This will shift the heaviest rain and impacts from KFAY
to KINT and KGSO by late afternoon and evening. Expect IFR to MVFR
restrictions in these heavy rain showers. At KRDU and KRWI, the rain
showers will be more intermittent, with generally VFR
conditions through the afternoon, outside of the heavy rain showers.

Ceilings are expected to lower LIFR to IFR overnight, with a
continued good chance of showers at all taf sites. As Florence lifts
off to the north, drier air aloft will advect into the area on
Monday. This drier aloft, along with daytime heating should allow
eastern and central TAF sites(KRWI, KFAY, and KRDU) to improve to
VFR conditions during the mid to late morning hours. At KINT and
KGSO, ceilings could remain MVFR until late Monday afternoon.
Tempered daytime heating within the continued moist and muggy
airmass will support the re-development of of scattered showers,
along with thunderstorms Monday afternoon and evening.

Low level wind shear has relaxed with the exception of over the far
southwestern terminals of the forecast area.  Winds diminish even
more during the evening and turn ESE to SE as the the weakening
center of the Florence remnant moves north across the area

Long Term:
A continued moist low-level airmass will favor areas of stratus
and/or fog Monday night/Tuesday morning. A cold front moving
through the area Tuesday afternoon will bring another chance
of showers and storms. Dry VFR conditions will finally return on
Wednesday and will remain predominately VFR through the end of the
week.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch through this evening for NCZ024-025-041-042-078-
089.
Flash Flood Watch through Monday morning for NCZ021>023-038>040-
073>077-083>086-088.

&&

SYNOPSIS...Badgett/CBL
NEAR TERM...CBL
SHORT TERM...CBL/Badgett
LONG TERM...Badgett
AVIATION...CBL
Hazardous weather outlook, Sep 16, 5:16 PM EDT, 1 hour 3 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
516 PM EDT Sun Sep 16 2018

NCZ021>023-038>040-073-172130-
Forsyth-Guilford-Alamance-Davidson-Randolph-Chatham-Stanly-
516 PM EDT Sun Sep 16 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Rivers, creeks, and streams will continue to rise, even after the
heavy rainfall ends, resulting in life threatening inland flooding,
persisting through mid week. Be especially cautious at night when it
is harder to recognize the dangers of flooding. Turn around don't
drown.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ074>077-083>086-088-172130-
Montgomery-Moore-Lee-Harnett-Anson-Richmond-Scotland-Hoke-Cumberland-
516 PM EDT Sun Sep 16 2018

...FLASH FLOOD WATCH IN EFFECT THROUGH MONDAY MORNING...
...TORNADO WATCH 380 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

Rivers will continue to rise, even after the heavy rainfall ends,
resulting in life threatening inland flooding, especially along
rivers, creeks, and streams, persisting through the end of the week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ007>011-026>028-043-172130-
Person-Granville-Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wilson-
516 PM EDT Sun Sep 16 2018

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ024-025-041-042-078-172130-
Orange-Durham-Wake-Johnston-Wayne-
516 PM EDT Sun Sep 16 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Rivers will continue to rise, even after the heavy rainfall ends,
resulting in life threatening inland flooding, persisting through
the end of the week. Be especially cautious at night when it is
harder to recognize the dangers of flooding. Turn around don't drown.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ089-172130-
Sampson-
516 PM EDT Sun Sep 16 2018

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...TORNADO WATCH 380 IN EFFECT UNTIL 11 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Flash Flood Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Rivers, creeks, and streams will continue to rise, even after the
heavy rainfall ends, resulting in life threatening inland flooding,
persisting through the end of the week. Be especially cautious at
night when it is harder to recognize the dangers of flooding. Turn
around don't drown.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Sep 16, 5:16 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Raleigh NC
516 PM EDT SUN SEP 16 2018

NCZ085-086-162200-
Scotland NC-Hoke NC-
516 PM EDT SUN SEP 16 2018

...A TROPICAL SHOWER SHOWING SIGNS OF WEAK ROTATION WILL AFFECT
EASTERN SCOTLAND AND SOUTHWESTERN HOKE COUNTIES UNTIL 600 PM EDT...

At 515 PM EDT, Doppler radar was tracking a heavy rain shower over
Raemon, or 12 miles southeast of Laurinburg, moving north at 30 mph.

Wind gusts up to 40 mph will be possible with this storm.

Locations impacted include...
Laurinburg, Maxton, Wagram, East Laurinburg, Bowmore and Sandhills
Game Land.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.

&&

A tornado watch remains in effect until 1100 PM EDT for central North
Carolina. A tornado watch also remains in effect until 1100 PM EDT
for central North Carolina.

LAT...LON 3495 7954 3499 7928 3484 7924 3484 7935
      3482 7936 3477 7933 3466 7944
TIME...MOT...LOC 2115Z 165DEG 25KT 3463 7932

MORROW
Special weather statement, Sep 16, 5:19 PM EDT, 1 hour before
Special Weather Statement
National Weather Service Raleigh NC
519 PM EDT SUN SEP 16 2018

NCZ038-039-073-074-083-084-162215-
Stanly NC-Richmond NC-Anson NC-Randolph NC-Davidson NC-Montgomery NC-
519 PM EDT SUN SEP 16 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN
DAVIDSON...EASTERN ANSON...RICHMOND...MONTGOMERY...SOUTHWESTERN
RANDOLPH AND STANLY COUNTIES UNTIL 615 PM EDT...

At 518 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 9 miles southwest of Troy
to Hamlet to 8 miles north of Mont Clare. Movement was north at 30
mph.

Funnel clouds and enhanced wind gusts up to 50 mph will be possible
with this line of storms.

Heavy rain and flooding will be possible with these storms.

Locations impacted include...
Albemarle, Rockingham, Wadesboro, Troy, Badin Lake, Hamlet, Biscoe,
Ansonville, Plyler and Norwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Doppler radar has indicated weak rotation with these storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.

&&

A tornado watch remains in effect until 1100 PM EDT for central North
Carolina. A tornado watch also remains in effect until 1100 PM EDT
for central North Carolina.

LAT...LON 3550 8027 3551 8018 3555 8021 3567 8008
      3563 7994 3533 7971 3488 7961 3482 7963
      3480 7969 3481 7998 3503 8011 3539 8037
TIME...MOT...LOC 2118Z 176DEG 25KT 3523 7997 3487 7972 3452 7980

77
Special weather statement, Sep 16, 5:48 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Raleigh NC
548 PM EDT SUN SEP 16 2018

NCZ009-010-026-162230-
Franklin NC-Vance NC-Warren NC-
548 PM EDT SUN SEP 16 2018

...A HEAVY RAIN SHOWER SHOWING SIGNS OF ROTATION WILL AFFECT
VANCE...SOUTHWESTERN WARREN AND NORTH CENTRAL FRANKLIN COUNTIES
UNTIL 630 PM EDT...

At 547 PM EDT, Doppler radar was tracking a heavy rain shower near
Louisburg, moving northwest at 25 mph.

Wind gusts up to 40 mph will be possible with this storm.

Locations impacted include...
Henderson, Kittrell, Middleburg, Dabney, Ingleside, Satterwhite Point
Marina, Gillburg, Steele Creek Marina & Campground, South Henderson
and John H Kerr Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.

&&

LAT...LON 3654 7844 3616 7813 3610 7819 3625 7851
      3648 7851
TIME...MOT...LOC 2147Z 133DEG 24KT 3617 7822

MORROW
Special weather statement, Sep 16, 6:07 PM EDT, 12 minutes before
Special Weather Statement
National Weather Service Raleigh NC
607 PM EDT SUN SEP 16 2018

NCZ085-086-162230-
Scotland NC-Hoke NC-
607 PM EDT SUN SEP 16 2018

...A HEAVY RAIN SHOWER SHOWING SIGNS OF ROTATION WILL MOVE INTO AND
AFFECT CENTRAL SCOTLAND AND SOUTH CENTRAL HOKE COUNTIES UNTIL 630 PM
EDT. IF THIS STORM CONTINUES TO STRENGTHEN A TORNADO WARNING MAY BE
REQUIRED...

At 606 PM EDT, Doppler radar was tracking a heavy rain shower over
Rowland, or 9 miles north of Dillon, moving north at 45 mph.

Wind gusts up to 40 mph will be possible with this storm.

Locations impacted include...
Laurinburg, Maxton, Wagram, East Laurinburg and Laurel Hill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.

&&

A tornado watch remains in effect until 1100 PM EDT for central North
Carolina. A tornado watch also remains in effect until 1100 PM EDT
for central North Carolina.

LAT...LON 3468 7952 3487 7961 3489 7958 3491 7927
      3484 7926 3483 7935 3482 7936 3477 7933
      3464 7945 3463 7947
TIME...MOT...LOC 2206Z 169DEG 41KT 3456 7933

MORROW
Local storm report, Sep 16, 6:15 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
615 PM EDT SUN SEP 16 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 PM     FLASH FLOOD      5 SW ULAH               35.58N 79.90W
09/16/2018                   RANDOLPH           NC   BROADCAST MEDIA

            HIGH PINE CHURCH RD CLOSED.

&&

SMITH
Special weather statement, Sep 16, 6:17 PM EDT, 2 minutes before
Special Weather Statement
National Weather Service Raleigh NC
617 PM EDT SUN SEP 16 2018

NCZ026-027-041-162245-
Nash NC-Franklin NC-Wake NC-
617 PM EDT SUN SEP 16 2018

...A HEAVY RAIN SHOWER WILL AFFECT SOUTHWESTERN NASH...EAST CENTRAL
WAKE AND SOUTH CENTRAL FRANKLIN COUNTIES UNTIL 645 PM EDT...

At 616 PM EDT, Doppler radar was tracking a heavy rain shower near
Bailey, or 18 miles southwest of Nashville, moving northwest at 20
mph.

Funnel clouds and enhanced wind gusts up to 40 mph will be possible
with this fast-moving shower.

Locations impacted include...
Zebulon, Bailey, Bunn, Middlesex and Pilot.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Doppler radar has indicated weak rotation with this storm. If the
storm intensifies and rotation strengthens, a warning may need to be
issued.

&&

LAT...LON 3601 7826 3578 7811 3573 7821 3574 7822
      3575 7822 3575 7823 3577 7824 3577 7825
      3579 7824 3582 7826 3579 7830 3589 7844
TIME...MOT...LOC 2216Z 136DEG 19KT 3578 7819

77

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 3:40 AM EDTFlash Flood Warning EmergencyRAHSampson6 hr
Sep 16, 8:13 AM EDTAreal Flood AdvisoryRAHAlamance, Chatham, Davidson, Durham, Forsyth, Granville and 9 more6 hr
Sep 16, 8:25 AM EDTSpecial Weather StatementRAHWayne50 min
Sep 16, 9:51 AM EDTAreal Flood AdvisoryRAHEdgecombe, Franklin, Granville, Halifax, Nash, Person and 2 more3 hr
Sep 16, 10:16 AM EDTSpecial Weather StatementRAHBladen44 min
Sep 16, 10:23 AM EDTSpecial Weather StatementRAHCumberland37 min
Sep 16, 10:57 AM EDTSpecial Weather StatementRAHHalifax33 min
Sep 16, 11:09 AM EDTSpecial Weather StatementRAHSampson36 min
Sep 16, 11:50 AM EDTSpecial Weather StatementRAHCumberland25 min
Sep 16, 12:13 PM EDTSpecial Weather StatementRAHCumberland32 min
Sep 16, 12:22 PM EDTSpecial Weather StatementRAHLee23 min
Sep 16, 12:41 PM EDTSpecial Weather StatementRAHScotland34 min
Sep 16, 12:46 PM EDTAreal Flood AdvisoryRAHEdgecombe, Franklin, Granville, Halifax, Nash, Person and 2 more59 min
Sep 16, 1:08 PM EDTSpecial Weather StatementRAHScotland22 min
Sep 16, 1:20 PM EDTSpecial Weather StatementRAHScotland25 min
Sep 16, 1:29 PM EDTSpecial Weather StatementRAHRichmond31 min
Sep 16, 1:33 PM EDTAreal Flood AdvisoryRAHChatham, Davidson, Forsyth, Guilford, Randolph3 hr
Sep 16, 1:50 PM EDTSpecial Weather StatementRAHHoke25 min
Sep 16, 1:52 PM EDTAreal Flood WarningRAHJohnston, Wayne28 hr
Sep 16, 1:57 PM EDTSpecial Weather StatementRAHCumberland33 min
Sep 16, 2:09 PM EDTSpecial Weather StatementRAHHoke36 min
Sep 16, 2:13 PM EDTFlash Flood WarningRAHAnson, Cumberland, Harnett, Hoke, Lee, Montgomery and 5 more22 hr
Sep 16, 2:20 PM EDTSpecial Weather StatementRAHRichmond25 min
Sep 16, 2:35 PM EDTSpecial Weather StatementRAHHoke25 min
Sep 16, 2:39 PM EDTSpecial Weather StatementRAHCumberland36 min
Sep 16, 2:45 PM EDTSpecial Weather StatementRAHScotland45 min
Sep 16, 2:57 PM EDTSpecial Weather StatementRAHMoore33 min
Sep 16, 3:17 PM EDTSpecial Weather StatementRAHScotland28 min
Sep 16, 3:22 PM EDTTornado WarningRAHScotland38 min
Sep 16, 3:47 PM EDTSpecial Weather StatementRAHMoore28 min
Sep 16, 3:55 PM EDTSpecial Weather StatementRAHSampson35 min
Sep 16, 3:58 PM EDTTornado WarningRAHScotland29 min
Sep 16, 4:22 PM EDTFlash Flood WarningRAHAlamance, Chatham, Davidson, Forsyth, Guilford, Harnett and 3 more20 hr
Sep 16, 4:29 PM EDTSpecial Weather StatementRAHRichmond46 min
Sep 16, 4:32 PM EDTSpecial Weather StatementRAHChatham28 min
Sep 16, 4:35 PM EDTSpecial Weather StatementRAHNash25 min
Sep 16, 4:37 PM EDTSpecial Weather StatementRAHScotland38 min
Sep 16, 4:38 PM EDTSpecial Weather StatementRAHHarnett37 min
Sep 16, 4:45 PM EDTRiver Flood WarningRAHChatham, Lee5 days
Sep 16, 4:51 PM EDTSpecial Weather StatementRAHChatham24 min
Sep 16, 5:04 PM EDTSpecial Weather StatementRAHJohnston26 min
Sep 16, 5:06 PM EDTSpecial Weather StatementRAHFranklin, Nash39 min
Sep 16, 5:16 PM EDTSpecial Weather StatementRAHScotland44 min
Sep 16, 5:19 PM EDTSpecial Weather StatementRAHMontgomery, Richmond, Stanly56 min
Sep 16, 5:48 PM EDTSpecial Weather StatementRAHVance42 min
Sep 16, 6:07 PM EDTSpecial Weather StatementRAHScotland23 min
Sep 16, 6:07 PM EDTTornado WarningRAHFranklin, Granville, Vance, Warren38 min
Sep 16, 6:17 PM EDTSpecial Weather StatementRAHFranklin28 min
Sep 16, 6:43 PM EDTSpecial Weather StatementRAHScotland32 min
Sep 16, 6:52 PM EDTSpecial Weather StatementRAHMontgomery23 min
Sep 16, 7:22 PM EDTSpecial Weather StatementRAHMoore23 min
Sep 16, 7:38 PM EDTSpecial Weather StatementRAHHoke37 min
Sep 16, 7:41 PM EDTSpecial Weather StatementRAHAnson, Montgomery, Stanly49 min

Nearby

Tornado Warnings in North Carolina, 2018Every tornado warning in 2018Tornadoes in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.